MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Sepsis (2067); Peritonitis (2252)
Date of Event 09/12/2026
Type of Reportable Event Death
Event or Problem Description
During follow-up for drain complications, it was reported that this peritoneal dialysis (pd) patient passed away.Additional information was obtained through follow-up with the charge nurse at the pd clinic.The patient had been admitted to the hospital on (b)(6) 2026 with a diagnosis of sepsis.Pd effluent and cell count were drawn on either (b)(6) 2026 or (b)(6) 2026 which resulted positive for peritonitis.The culture results were not available.There was also concern for calciphylaxis.A biopsy had been scheduled.No information pertaining to antibiotics was available.On (b)(6) 2026, the patient¿s sister was present in the hospital with the patient and stated the patient ¿stopped breathing¿.The patient was a do not resuscitate (dnr), so no resuscitative efforts were performed.The cause of death was cardiac arrest.The patient¿s death was not related to any fme device, drug, product or dialysis treatment.It is unknown if the patient continued dialysis during the hospitalization.The cause of the peritonitis event is unknown.The patient had a prior history of myocardial infarctions, chronic obstructive pulmonary disease (copd), diabetes mellitus (dm), and possible calciphylaxis.
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: there is a temporal relationship between peritoneal dialysis utilizing the liberty select cycler with liberty cycler set and the patient event of peritonitis with subsequent sepsis and death.However, there is no documentation in the complaint file to show a causal relationship between the adverse event, and the use of the liberty select cycler and cycler set.Additionally, there is no allegation or evidence of a device malfunction or deficiency, or cycler set defect reported for this event.Although no information was provided related to culture results or the determined cause of the reported peritonitis, all pd patients are at risk of peritonitis due to a compromised immune system and the increase of potential for microbial contamination from dialysis techniques.Most cases of peritonitis are caused by touch contamination by the patient with the pd catheter being a source of entry for organisms into the peritoneum.Additionally, there was concern for calciphylaxis.The patient was scheduled for a biopsy, so that was not confirmed.But calciphylaxis ¿is a highly fatal condition with 1-year mortality rates greater than 50 percent, most frequently due to sepsis.¿ there is a possibility of that being the source of the patient¿s sepsis diagnosis.Furthermore, the patient had a history of cardiac complications including multiple myocardial infarctions.The cardiac history most likely contributed to the cardiac arrest event in conjunction with the patient¿s declining condition from the sepsis.Based on limited information and no allegation of a malfunction, deficiency, or defect, the liberty select cycler and cycler set can be excluded as the cause of the patient¿s reported peritonitis event with progression to sepsis and eventual death by cardiac arrest.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50937423
Report Number0008030665-2026-02596
Device Sequence Number21223441
Product Code FKX
UDI-Device Identifier00840861100750
UDI-Public00840861100750
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Liberty Select Cycler; PD Solution
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death; Life Threatening;
Patient SexFemale
Patient Weight237 LB